MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD ACETABULAR CUP HAP SIZE 48/54; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD ACETABULAR CUP HAP SIZE 48/54; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Catalog Number 74122154
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Hernia (2240); Metal Related Pathology (4530)
Date of Event 10/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that, a plaintiff underwent a left primary tha-bhr surgery on (b)(6) 2009, and then started developing symptoms consistent with alval ten years later.Therefore, a revision surgery was carried out on (b)(6) 2021, during which an inguinal synovial herniation was found and treated, and the bhr acetabular and femoral head components were exchanged for competitor devices.No further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, a plaintiff underwent a left primary total hip arthroplasty-bhr surgery, and then started developing symptoms consistent with alval ten years later.Therefore, a revision surgery was carried out, during which an inguinal synovial herniation was found and treated, and the bhr acetabular and femoral head components were exchanged for competitor devices.No further complications were reported.As of today, the implanted devices, all of which were used in treatment have not been returned for evaluation.A review of the historical complaints data for the alleged devices was performed using batch numbers, part numbers and the reported failure modes to evaluate patterns of repeated failures or defects.Other similar complaints were identified for the cup and none for the head and sleeve.This will continue to be monitored for the cup, and will continue to be monitored via routine trending for the head and sleeve, however it should be noted that these devices are no longer sold.In the absence of the actual devices, the production records were reviewed for the devices reportedly involved in this incident.All released devices involved met manufacturing specifications upon release for distribution.The review of the product ifu found adequate warnings and precautions in relation to the alleged failure modes.A risk management review was performed.The alleged failure modes and associated risks have been anticipated within the risk file and the anticipated risk level is still adequate.No further actions are required at this time.A review of historic escalation actions related to the products and similar complaint events was performed.Following the review, no prior applicable escalation actions were identified for the cup and sleeve, and prior applicable escalation actions were identified and confirmed to reduce associated risks as far as possible for the modular head.No further escalation actions are required.The available medical documents were reviewed.A clinical root cause could not be determined: the reported alval, and intraoperative findings of fluid effusion, slightly cloudy-yellowish fluid, and greyish discoloration on the entire morse cone, may be consistent with metal debris and/ or the herniation.However, the clinical root cause of the clinical reactions cannot be definitively confirmed.It cannot be concluded that the reported clinical reactions were associated with a mal performance of the implant.The patient impact beyond the reported revision could not be determined.Based on the information provided, further investigation of the reported complaint cannot be carried out and remains inconclusive.A definitive root cause cannot be determined.Specific factors known to contribute to the alleged fault are excessive physical activity levels, unreasonable stress on replacement system, excessive patient weight, trauma to the joint replacement, loosening of components may increase production of wear particles and accelerate damage to the bone.Should the devices or additional information be received, the complaint will be reopened.Based on this investigation, the need for corrective and preventative actions is not indicated.¿se pega el roi¿.

Brand Name
ACETABULAR CUP HAP SIZE 48/54
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK   CV31 3HL
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18927244
Report Number3005975929-2024-00035
Device Sequence Number15775806
Product Code NXT
UDI-Device Identifier03596010552297
UDI-Public03596010552297
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/30/2013
Device Catalogue Number74122154
Device Lot Number08MW20685
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date04/25/2024
Date Device Manufactured12/31/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BHR MODULAR HEAD 48MM, 74222148, 09DW22887; MODULAR SLEEVE +4MM 12/14, 74222300, 08BW15660; SYN POR HO FEM COM SZ 15, 71306115, 09GM11532
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age67 YR
Patient SexMale